MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE SYNC 7-8MM TIBIAL FIXATION; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE SYNC 7-8MM TIBIAL FIXATION; SCREW, FIXATION, BONE
Catalog Number 72202745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference:(b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an acl reconstruction surgery, the biosure sync 7-8mm tibial fixation broke.The broken parts were retrieved from the patient with tweezers.The procedure was completed with a smith and nephew back up device.There was a delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The device was returned with two fins broken from the hub, only one of them was returned.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.There is biological debris on the returned device.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements, material specifications, and applicable tests were appropriately specified.A material certificate of analysis was required for the raw material.The root cause was associated with a component failure.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
BIOSURE SYNC 7-8MM TIBIAL FIXATION
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20758390
Report Number1219602-2024-02600
Device Sequence Number18248404
Product Code HWC
UDI-Device Identifier03596010648983
UDI-Public3596010648983
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202745
Device Lot Number51090231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown